MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Operator of device - unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Based on the results of our investigation the root cause of the complaint could not be identified related to our product or process.The actual sample was not returned for evaluation hence we could not provide detailed information of its actual condition.Retention samples were visually inspected and confirmed free from a bent cannula and defects that will affect activation of safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion, sheath collar-fitting, and damaged parts that will lead to the complaint.A simulation was also conducted thru aspiration of sterile water, injection to the dummy arm, and manual sheath activation wherein no bending of the needle was encountered that may result in needlestick injury.Lot history files showed no nonconformity or irregularity encountered during the production of the lot.We also have a series of visual in-process inspections from the molding until the boxing process to detect an abnormality on the sheath and collar such as crack, short shot, tooth flash, missing tooth, and damages that may lead to the complaint.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Functional tests through safety sheath activation were conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.No nonconformity was noted.Furthermore, proper instruction for the usage of the sg2 safety needle device activation including warnings to avoid needle sticks is fully addressed in the instructions for use (ifu) indicated on the unit box.(b)(4).
 
Event or Problem Description
The user facility reported that the needle was flimsy.The staff incurred a needle stick because the needle was difficult to put into the vial.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12822208
Report Number3003902955-2021-00057
Device Sequence Number20237801
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number201211B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown